Kantonsspital St.Gallen
login

Pembrolizumab-triggered Uveitis: An Additional Surrogate Marker for Responders in Melanoma Immunotherapy?

Stefan Diem, Fabienne Keller, Reinhard Rüesch, Samia A Maillard, Daniel E Speiser, Reinhard Dummer, Marco Siano, Ursula Urner-Bloch, Simone M Goldinger, Lukas Flatz & Stefan Diem

abstract UNASSIGNED
Immunotherapy leads to significantly prolonged survival of patients with metastatic melanoma. Autoimmune side effects including colitis, dermatitis, and endocrine abnormalities are common in patients treated with ipilimumab [anti-CTLA4 (cytotoxic T-lymphocyte-associated protein 4)]. Antibodies such as pembrolizumab that interfere with the PD-1 (programmed cell death 1)/PD-L1 pathway show greater efficacy and less toxicity than ipilimumab. Here we report 2 cases of pembrolizumab-induced uveitis associated with complete or partial tumor response. We suggest that uveitis may serve as a surrogate marker for a tumor response to therapy with pembrolizumab.
   
citation Diem S, Keller F, Rüesch R, Maillard S A, Speiser D E, Dummer R, Siano M, Urner-Bloch U, Goldinger S M, Flatz L, Diem S. Pembrolizumab-triggered Uveitis: An Additional Surrogate Marker for Responders in Melanoma Immunotherapy?. J Immunother 2016; 39:379-382.
   
type journal paper/review (English)
date of publishing 2016
journal title J Immunother (39/9)
ISSN electronic 1537-4513
pages 379-382
PubMed 27662340
DOI 10.1097/CJI.0000000000000143
contact Stefan Diem